Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 95, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 11, 1997, 2:30 PM MDT for Blaine County, Idaho. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 1997, 2:30 PM MDT (20:30 UTC)
- Expired
- Sep 11, 1997, 3:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Blaine County, ID
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 1:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
869 WUUS1 KPIH 112035 RRA SVRPIH IDC013-112130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 230 PM MDT THU SEP 11 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN EAST CENTRAL IDAHO ...EASTERN BLAINE AND SOUTHERN BUTTE COUNTIES... DOPPLER WEATHER RADAR INDICATES A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF ATOMIC CITY MOVING NORTHEAST AT 25 MPH. THIS STORM WILL MOVE TO THE ATOMIC CITY AREA AND ACROSS STATE HIGHWAY 26 AROUND 3 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...LARGE HAIL...WIND TO 60 MPH AND HEAVY RAIN. ROADS MAY BECOME TEMPORARILY FLOODED. TSC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 1:40 PM MDT, 50 minutes earlier.
Area forecast discussion, Sep 11, 1:40 PM MDT, 50 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 140 PM MDT THU SEP 11 1997 KSFX 88D INDICATING A LINE OF TSTMS MOVING INTO THE MAGIC VALLEY... AND FURTHER STORMS STARTING TO POP IN THE SNAKE PLAINS WHERE IT HAS BEEN RELATIVELY CLEAR THIS MORNING. THE LATER STORMS HAVE THE BEST POTENTIAL FOR SEVERE...ALTHOUGH IT REMAINS LIKELY MOST STORMS WILL BE ONLY HEAVY RAIN PRODUCERS. WINDS REMAIN FROM THE NORTH AT 10 TO 20 MPH ACROSS MUCH OF THE PLAINS AND THERE IS THE RISK OF A CONVERGENCE ZONE GENERATING ACROSS THE SOUTHERN SNAKE PLAINS WHEN THESE WINDS COLLIDE WITH THE WESTERLY WINDS ASSOCIATED WITH THE APPROACHING LINE AND FRONT. DYNAMICS LOOK SOLID FOR STRONG TO SEVERE CONVECTIVE TO CONTINUE INTO THE EARLY EVENING HOURS WITH THE PASSAGE OF THE UPPER PORTION OF THE FRONT ASSOCIATED WITH THE LINE OF TSTMS...WHILE THE SURFACE FRONT LAGS BEHIND AND WILL CONTINUE GENERATION OF CONVECTION INTO THE EVENING. ...PV MAX...H3 JET...DIFLUENCE AND CAA ALOFT. STRONG STORMS STILL SUPPORTED BY PV MAXIMA...H3 JET...DIFLUENCE ALOFT ALL IN A HIGH CAPE ENVIRONMENT...RICH H7/H5 THETA-E ADVECTION...AND MODEST H8-H4 SHEAR. AFTER MIDNIGHT EXPECT CLEARING AS A DRIER AND STABLE AIRMASS OVERSPREADS EASTERN IDAHO. SEASONAL TEMPERATURES WILL BE ESTABLISHED FOR THE REMAINDER OF THE PERIOD AS ADDITIONAL CAA REINFORCES THE INITIAL SHOT OF COLD AIR. COLD AIR ALOFT WILL CREATE ENOUGH INSTABILITY FRIDAY AFTERNOON FOR SOME CLOUDS AND A CHANCE OF SHOWERS PARTICULARLY OVER THE EASTERN HIGHLANDS. FRIDAY NIGHT WILL SEE COLD TEMPS WITH POSSIBLE FREEZING TEMPS NORTH OF IDA. GUIDANCE APPEARS TOO WARM ON THE HIGHS. TSC .WSR88D KSFX...VCP21 OPERATIONAL. IDA BU 045/072 040/075 040 07700 PIH BU 048/075 044/079 044 07700
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 6:59 PM MDT | Severe Thunderstorm Warning | PIH | Power | 61 min |
| Sep 10, 7:27 PM MDT | Flash Flood Warning | PIH | Bannock | 48 min |
| Sep 10, 7:27 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 48 min |
| Sep 10, 9:30 PM MDT | Severe Thunderstorm Warning | PIH | Madison, Teton | 45 min |
| Sep 11, 4:37 AM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 53 min |
| Sep 11, 5:04 AM MDT | Severe Thunderstorm Warning | PIH | Bannock | 26 min |
| Sep 11, 5:26 AM MDT | Severe Thunderstorm Warning | PIH | Bingham | 34 min |
| Sep 11, 12:54 PM MDT | Flash Flood Warning | PIH | Cassia | 66 min |
| Sep 11, 12:54 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 66 min |
| Sep 11, 1:41 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 64 min |
| Sep 11, 2:00 PM MDT | Severe Thunderstorm Warning | PIH | Power | 45 min |
| Sep 11, 2:24 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 66 min |
| Sep 11, 2:36 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham | 2 hr |
| Sep 11, 2:36 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 2 hr |
| Sep 11, 2:47 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte | 58 min |
| Sep 11, 3:16 PM MDT | Flash Flood Warning | PIH | Bonneville, Madison | 59 min |
| Sep 11, 3:16 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison | 59 min |
| Sep 11, 3:25 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson | 35 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.